Solutions in weighted spaces of singular boundary value problems on the half-line. (English) Zbl 1124.34008

The paper is concerned with the following singular boundary value problem on the half-line \[ y''(t)+\Phi(t)f(t,y(t))=0,\qquad t\in (a,+\infty), \]
\[ y(a)=0, \qquad \lim_{t\to +\infty} y'(t)=0, \] where \(f:[a,+\infty)\times \mathbb{R}_0^+ \to \mathbb{R}^+\) is continuous and satisfies \[ \lim_{y\to 0^+}f(t,y)=+\infty \qquad \text{for each \(t\in (a,+\infty)\),} \] and \(\Phi: (a,+\infty)\to \mathbb{R}_0^+\) is continuous. Existence of at least one solution under appropriate conditions is proved by the method of upper and lower solutions. Furthermore, existence of at least two solutions is proved by the fixed point index theory on cones.


34B16 Singular nonlinear boundary value problems for ordinary differential equations
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
34B40 Boundary value problems on infinite intervals for ordinary differential equations
Full Text: DOI


[1] R.P. Agarwal, M. Meehan, D. O’Regan, Fixed Point Theory and Applications, Cambridge Tracts in Mathematics, vol. 141, Cambridge University Press, Cambridge, 2001.
[2] Agarwal, R.P.; O’Regan, D., Singular problems on the infinite interval modelling phenomena in draining flows, IMA J. appl. math., 66, 621-635, (2001) · Zbl 1073.34506
[3] Agarwal, R.P.; O’Regan, D., Boundary value problems on the half line in the theory of colloids, Math. probab. eng., 8, 143-150, (2002) · Zbl 1049.34032
[4] Baxley, J.V., Existence and uniqueness for nonlinear boundary value problems on infinite intervals, J. math. anal. appl., 147, 127-133, (1990) · Zbl 0719.34037
[5] Bobisud, L.E., Existence of positive solutions to some nonlinear singular boundary value problems on finite and infinite intervals, J. math. anal. appl., 173, 69-83, (1993) · Zbl 0777.34017
[6] Chapman, S.J., Superheating field of type II superconductors, SIAM J. appl. math., 55, 1233-1258, (1995) · Zbl 0839.35129
[7] Chen, S.; Zhang, Y., Singular boundary value problems on a half-line, J. math. anal. appl., 195, 449-469, (1995)
[8] Corduneanu, C., Integral equations and stability of feedback systems, (1973), Academic Press New York · Zbl 0268.34070
[9] A. Granas, J. Dugundji, Fixed Point Theory, Springer Monographs in Mathematics, Springer, New York, 2003. · Zbl 1025.47002
[10] Guo, D., Boundary value problems for impulsive integro-differential equation on unbounded domains in a Banach space, Appl. math. comput., 99, 1-15, (1999) · Zbl 0929.34058
[11] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press New York · Zbl 0661.47045
[12] Habets, P.; Zanolin, F., Upper and lower solutions for a generalized Emden-Fowler equation, J. math. anal. appl., 181, 684-700, (1994) · Zbl 0801.34029
[13] O’Regan, D., Theory of singular boundary value problems, (1994), World Scientific Singapore · Zbl 0808.34022
[14] O’Regan, D., Existence theory for ordinary differential equations, (1997), Kluwer Dordrecht · Zbl 1077.34505
[15] Palamides, P.K.; Galanis, G.N., Positive, unbounded and monotone solutions of the singular second painleve equation on the half-line, Nonlinear anal., 57, 401-419, (2004) · Zbl 1053.34028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.